Evidence map›Paper›PMID 31245318›Full record

ArticleJournal of orthopaedic case reports

Ayurvedic Medications as Accelerating Cause of Atraumatic Bilateral Femur Neck Fracture in a Young Indian Male with Kidney Disease: A Unique Case Report.

Sharath Kittanakere Ramanath, Rahul Hemant Shah, Y Karthik Pradyumna

Open access · greenAbstract readCase Reports
In one paragraph

Article in Journal of orthopaedic case reports. The graph could read no effect estimate from its abstract, so it casts no vote on the map. Not yet cited in PubMed.

0numbers the graph read from it
0cells of the map it votes in
0citing papers in PubMed
0.4field-weighted citation impact, top 30% of its field
1 · What the graph read from it

What it found

Each row is one number read from the abstract, on the scale the paper reported it, with its interval. Left of the dashed line favours the treatment, right favours the comparator. Under each row is the sentence it came from. New to these charts? A ten-minute tutorial.

The abstract states no effect estimate the extractor could read, or names no intervention and outcome on the map, so this paper lights no cell and moves no belief. It is still indexed, cited and linked below.

2 · The registry

The trial behind it

Trials whose registry record cites this paper, or whose number appears in the abstract. A trial that started after this paper was published is citing it as background, not reporting it.

Neither the registry nor the abstract names a trial number. If this is a trial report, that itself is worth knowing.

3 · Its place in the literature

Who cites it

0 citing papers in PubMed, 1 citations in OpenAlex.

No citing paper in PubMed yet.

4 · The record

Corrections and comments

PubMed lists nothing against this paper. Absence here is not a guarantee, only a check that was made.

5 · Who and what money

Authors and funding

3 authors at 1 institution in 1 country.

Sharath Kittanakere RamanathDepartment of Orthopaedics, Ramaiah Medical College and Hospitals, Bengaluru, Karnataka, India.
Rahul Hemant ShahDepartment of Orthopaedics, Ramaiah Medical College and Hospitals, Bengaluru, Karnataka, India.
Y Karthik PradyumnaDepartment of Orthopaedics, Ramaiah Medical College and Hospitals, Bengaluru, Karnataka, India.
M.S. Ramaiah Medical College · IN

Funding

No grant is acknowledged in the PubMed record.

6 · The paper itself

Abstract

introductionIn chronic renal failure, plasma 1,25-hydroxyvitamin D levels decrease due to the disturbance of the hydroxylation of 25-hydroxyvitamin D in the kidney, which results in decreased calcium absorption from the intestine. This induces hypocalcemia, which increases the secretion of parathyroid hormone. Parathyroid hormone can stimulate bone resorption which renders the bone susceptible to fractures even with trivial trauma. CASE REPORT: The present case describes a 41-year-old male who was diagnosed with chronic kidney disease for 6 months and started taking Ayurvedic medications after the diagnosis was established. The patient was a known hypertensive for 10 years and the patient was not taking medications for hypertension. The patient had a trivial trauma 2 months back following which he was able to walk and carry out his daily activities. He developed pain over both the hip joints which were gradually progressive and pain increased to the point, wherein the patient was unable to walk 1 month after the episode of trivial trauma. The patient was admitted for inability to walk and a radiographic study of the pelvis revealed bilateral femur neck fracture. Since the left hip was more symptomatic, the patient underwent total hip replacement of the left hip first following which total hip replacement of the right hip was done 4 days after the first surgery. The patient started ambulating full-weight-bearing with the help of a height adjustable walker from the very next day after total hip replacement of the right hip.

conclusionAlthough Ayurvedic medications have been in practice since centuries, their side effects need to be documented correctly. This particular case suggests the role of Ayurvedic medications in accelerating osteoporosis of the proximal femur, leading to bilateral femur neck fractures.

Indexed as

arthroplastyatraumaticAyurvedic medicationschronic kidney diseaseFemur necktotal hip replacement

Identifiers

PMID31245318
PMCPMC6588146
OpenAlexW2987395348

What OpenQuestion holds

Textmetadata
LicenceCC BY-NC
Read underepoch 390

Registered trials

None linked

Read under generation 80e0d062 · epoch 390. Bibliography from PubMed, PubMed Central and OpenAlex; grants from NIH RePORTER; trial links from ClinicalTrials.gov; estimates, votes and beliefs from the OpenQuestion graph.